Beauty Questions? Ask Dr. Irwin
- The Problems Behind Yoga, Sweating, Acne & Vitamin A

.

Reader’s Question

For the past seven months I’ve been practicing Bikram yoga 4-5 times a week, I love the practice but experience acne in the areas that most of the sweat occurs. I keep a very strict clean diet and have started taking Vitamin A, C, D, E, B-complex and Zinc in hopes of clearing my skin. The problem I’m having now is Vitamin A [I think] is interfering with my periods [late last month and this month]. Is there anything else you recommend me doing, should I stop Vitamin A to get my periods back on track?

Thank you!

.

Dr. Irwin’s Answer

These are all good questions. Your period change could be due to many things. It makes sense to me to try stopping the vitamin A first (and never take more than 5,000 iu a day anyway). If your periods aren’t normal in a month or two though, please see your doctor.

Remember that acne is primarily due to hormones. I wish acne could be cured with diet but unfortunately even good changes don’t help much. It’s great that you’re making the healthy choices for lots of other reasons though! In my opinion, all that heat and sweating on top of your normal hormones will make it difficult to control the acne. Could you do Bikram yoga 1-2 times a week and regular yoga on the other days? If you don’t clear up when you change your yoga, please see your dermatologist.

Just like you need a balance of different foods for healthy eating, you need a balance of different exercise for healthy muscles and joints. A regimen of yoga 2-3 times a week alternating with a mix of some walking, running, swimming, pilates (whatever you like best) …… etc. would be better than yoga 4-5 times a week over the long run. Hope this helps.

Dr. Irwin

Do you have a beauty question for Dr. Irwin too?
Click here to ask a question now!

.

Read more beauty tips at :

Skin Care Information & Anti-Aging Tips with Dr. Irwin

.

You may also like this:

Got something to say? Go for it!


9 − seven =